Alert archive / California / Lake Wind Advisories in 2021
Lake Wind Advisory 22, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Mar 25, 2021, 1:56 AM PDT for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Mar 25, 2021, 11:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2021, 1:56 AM PDT (08:56 UTC)
- In effect from
- Mar 25, 2021, 11:00 PM PDT
- Expired
- Mar 26, 2021, 11:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2781 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696 WWUS75 KREV 250856 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 156 AM PDT Thu Mar 25 2021 CAZ072-NVZ002-260900- /O.NEW.KREV.LW.Y.0022.210326T0600Z-210326T1800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 156 AM PDT Thu Mar 25 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY FOR LAKE TAHOE... * WHAT...Northeast winds 10 to 20 mph with gusts up to 45 mph expected. Waves 2 to 5 feet. * WHERE...Lake Tahoe. * WHEN...From 11 PM this evening to 11 AM PDT Friday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-260300- /O.CON.KREV.LW.Y.0021.210325T1200Z-210326T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 156 AM PDT Thu Mar 25 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... * CHANGES...None. * WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph expected. Waves 2 to 4 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 5 AM early this morning to 8 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
3 follow-up statements
816 WWUS75 KREV 260320 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 820 PM PDT Thu Mar 25 2021 NVZ004-260430- /O.EXP.KREV.LW.Y.0021.000000T0000Z-210326T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 820 PM PDT Thu Mar 25 2021 ...LAKE WIND ADVISORY HAS EXPIRED... $$ CAZ072-NVZ002-261800- /O.CON.KREV.LW.Y.0022.210326T0600Z-210326T1800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 820 PM PDT Thu Mar 25 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR LAKE TAHOE... * WHAT...Northeast winds 10 to 20 mph with gusts up to 45 mph expected. Waves 2 to 5 feet. * WHERE...Lake Tahoe. * WHEN...From 11 PM this evening to 11 AM PDT Friday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
254 WWUS75 KREV 260321 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 821 PM PDT Thu Mar 25 2021 CAZ072-NVZ002-261800- /O.CON.KREV.LW.Y.0022.210326T0600Z-210326T1800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 821 PM PDT Thu Mar 25 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR LAKE TAHOE... * CHANGES...None * WHAT...Northeast winds 10 to 20 mph with gusts up to 45 mph expected. Waves 2 to 5 feet. * WHERE...Lake Tahoe. * WHEN...From 11 PM this evening to 11 AM PDT Friday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
709 WWUS75 KREV 261745 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1045 AM PDT Fri Mar 26 2021 CAZ072-NVZ002-261845- /O.EXP.KREV.LW.Y.0022.000000T0000Z-210326T1800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1045 AM PDT Fri Mar 26 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING FOR LAKE TAHOE... Winds are decreasing across the lake this morning, but light chop may remain through this afternoon. $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 24, 2:59 PM PDT, 10 hours 57 minutes earlier.
Area forecast discussion, Mar 24, 2:59 PM PDT, 10 hours 57 minutes before
Area Forecast Discussion
National Weather Service Reno NV
259 PM PDT Wed Mar 24 2021
.SYNOPSIS...
A cold front moves through northeast California and western Nevada
Thursday for brisk northerly winds, choppy lake conditions, and a
chance for rain and snow showers. Warmer, spring-like conditions
are likely this weekend before another sharp cold front brings
much cooler temperatures early next week.
&&
.SHORT TERM...
The main short-term forecast change was to raise a lake wind
advisory for Pyramid Lake Thursday. A lake wind advisory for Lake
Tahoe may be needed for Thursday night into Friday and will be
decided upon tonight or Thursday.
Another slider-type system will drop through the region late
tonight through Thursday morning. The heaviest snowfall potential
remains north as well as east of Lovelock although even then the
fast motion of the system should keep amounts generally less than
1" there, at least below 5000 feet (areas above 5000 feet in
eastern Churchill/Pershing have a 30-50% chance for 1-2"). Elsewhere,
impacts from snow showers are expected to remain minimal Thursday.
However, it will be a brisk day with northerly winds and highs in
the 40s to around 50 for valleys.
Wind-wise, lake chop is expected Thursday with and behind the
frontal passage with gusts 25-35 mph. While some chop on Lake
Tahoe is expected, the worst conditions are expected for Pyramid
Lake with the favorable post-frontal northerly winds along the
long fetch of the lake. With this in mind, a lake wind advisory
will be raised there for Thursday. Note that Lake Tahoe will
likely see stronger winds (and possibly a lake wind advisory)
Thursday night into Friday as flow shifts to easterly as high
pressure builds into northern California and western Nevada.
Temperatures trend warmer again Friday with northerly flow
tapering off again, setting up a nice weekend ahead.
-Snyder
.LONG TERM...Saturday through Wednesday...
A large area of high pressure will build into the southwest U.S. by
the weekend bringing warm and dry weather to the region. Temperatures
are expected to peak on Sunday with lower valleys likely reaching
into the low 70s. Winds will be light through the weekend with
ridge winds beginning to pick up by Sunday evening in response to
another cold front forecast to move into the Great Basin.
Another relatively strong and mostly dry cold front is expected to
quickly move through the region Monday. A few showers will be
possible along the front but chances for accumulation in western
Nevada generally remain below 10%. Gusty winds are again likely on
Monday with much cooler temperatures expected Monday and Tuesday.
High pressure is forecast to rebuild over the region for the second
half of next week with a return of warmer temperatures and light
winds. -Zach
&&
.AVIATION...
Another slider-type storm system moves through the region late tonight
into tomorrow bringing a cold front with gusty winds and mainly light
rain/snow (lower valleys) and snow showers...in addition to the
typical turbulence downwind of the Sierra. Higher terrain obscurement
is likely with the front and any heavier showers, with the most
widespread obscurement generally north and east of a KSVE-KLOL-KNFL
line.
Terminals in eastern CA and western NV are not expected to see
accumulating snow with just brief light showers expected; however,
MVFR CIGS are possible in the morning and brief MVFR CIGS/IFR VIS
are possible with locally heavier snow showers through the day.
-Snyder
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 5 AM to 8 PM PDT Thursday for Pyramid
Lake in NVZ004.
CA...None.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoNearby
Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.